Heavy Rain, Gilchrist
- When
- July 4, 1:45 PM EST to 7:45 PM EST
- Where
- Gilchrist County, 3.45 mi N of Bell
- Reported by
- COOP Observer
- Coordinates
- 29.800, -82.870
An observer near Bell measured 2.28 inches of rainfall within the past 6 hrs.
Extremely moist airmass remained in place that provided fuel for numerous afternoon and early evening thunderstorms, especially for locations west of I-95 and the St. Johns River basin after 4 pm toward the I-75 corridor where afternoon and evening sea breeze and outflow mergers occurred under light westerly steering flow (< 5 kts).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Extremely moist airmass remained in place that provided fuel for numerous afternoon and early evening thunderstorms, especially for locations west of I-95 and the St. Johns River basin after 4 pm toward the I-75 corridor where afternoon and evening sea breeze and outflow mergers occurred under light westerly steering flow (< 5 kts).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 8:37 AM EST, 5 hours 8 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
937 AM EDT Thu Jul 4 2019
...HOT AND STORMY FOURTH OF JULY...
.UPDATE...Morning sounding shows a very moist unstable airmass
with light wind shear and a weak steering flow. This should
result in scattered to numerous showers and storms this
afternoon/early evening aided by an approaching weak short wave
trough over the Fl panhandle. Light winds will allow seabreezes
to move well inland and merge over the interior by 00z Friday.
Storms will increase over inland zones and become focused near
seabreeze interactions and along a surface trough over se Ga. A
few of the stronger cell mergers may produce wet microbursts
producing strong damaging winds. High moisture levels and slow
cell motion will also result in areas of locally heavy rainfall
and possible temporary flooding. Hot and humid conditions again
today will result in heat indicates in the 105-110F range.
&&
.AVIATION...VFR conditions this morning. East coast sea breeze
will develop and move inland this afternoon. Light SW winds will
become SE and increase to 10-15 knots near the east coast.
Showers and storms will become likley inland this afternoon and
continue into the early evening. Have TEMPO group for TSRA at VQQ
and GNV with VCTS near the coast after 18z.
&&
.MARINE...Prevailing light SW winds near 10 knots will become SE
this afternoon near the coast as the sea breeze develops. Combined
seas will be 1 to 3 feet. Only a slight chance of showers and
storms over the waters today and tonight.
Rip Currents: Low risk today.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 97 75 91 73 / 70 70 70 50
SSI 91 79 89 77 / 30 20 40 40
JAX 95 77 92 75 / 50 40 50 40
SGJ 92 77 89 76 / 30 30 30 20
GNV 95 75 91 74 / 70 60 60 40
OCF 96 75 91 74 / 60 60 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...None.
&&
Zibura/Kennedy/Special Weather Statement National Weather Service Jacksonville FL 145 PM EDT Thu Jul 4 2019 FLZ033-038-133-041815- Coastal St. Johns FL-Inland Flagler FL-Inland St. Johns FL- 145 PM EDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FLAGLER AND SOUTH CENTRAL ST. JOHNS COUNTIES UNTIL 215 PM EDT... * At 145 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Bunnell, moving west at 10 mph. * Winds in excess of 40 mph possible with this storm. * Locations impacted include... Bunnell and Espanola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2943 8137 2966 8145 2972 8130 2947 8122 TIME...MOT...LOC 1745Z 111DEG 7KT 2953 8129 ZIBURA
Special Weather Statement National Weather Service Jacksonville FL 228 PM EDT Thu Jul 4 2019 FLZ033-133-041900- Coastal St. Johns FL-Inland St. Johns FL- 228 PM EDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY UNTIL 300 PM EDT... * At 228 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Saint Augustine Shores, or near Saint Augustine, moving north at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Saint Augustine, Saint Augustine Shores, Saint Augustine South, Dupont Center and Elkton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2974 8128 2971 8140 2987 8146 2991 8131 TIME...MOT...LOC 1828Z 165DEG 12KT 2982 8136 MCGINNIS
Special Weather Statement
National Weather Service Jacksonville FL
245 PM EDT Thu Jul 4 2019
FLZ033-125-133-041915-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
245 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...
* At 245 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Nocatee, or 10 miles south of
Ponte Vedra Beach, moving north at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
World Golf Village, Durbin, Palm Valley, Nocatee and Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2999 8137 2995 8148 3010 8152 3011 8151
3012 8152 3015 8153 3020 8138
TIME...MOT...LOC 1845Z 181DEG 10KT 3010 8143
MCGINNISThe Moody AFB radar (KVAX), 122 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
16 heavy rain, 3 thunderstorm wind, 1 wildfire, 1 lightning. Local standard time, as filed.
An observer near Bell measured 2.28 inches of rainfall within the past 6 hrs.
The RAWs at Eddy Tower measured 2.54 inches of rainfall within the past 6 hours.
A power line was blown down at the 1100 block of A1A North. The time of damage was based on radar.
A tree was split and hung over Austin Park Drive in Nocatee.
A wildfire of unknown size was started by lightning near Hunt Club Road and Biggin Church Road, just south of Beach Blvd.
Lightning struck a home along Lourcey Road near the Avenues Mall. The cost of damage was unknown. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.
Large tree limbs and fence material were blown around by strong winds. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for the inclusion of the event in Storm Data.
Daily storm total rainfall of 3.04 inches was measured near Tioga west of Interstate 75.
Two inches of rainfall was measured in 50 minutes near I-10 and Highway 41.
Daily storm total rainfall of 2.02 inches was measured.
An observer north of White Springs measured 2.24 inches of rain within 1 hour.
A rain gauge near West Newberry Road and west of I-75 measured a daily rainfall total of 2.92 inches.
A WeatherStem station at Nutrien Swift Creek measured a daily storm total rainfall of 2.4 inches.
The WeatherStem station at Nutrien Suwannee measured a daily rainfall total of 2.67 inches.
A rain gauge measured a daily storm total rainfall today of 2.24 inches.
A gauge measured daily storm total rainfall of 2.56 inches.
A public rain gauge measured a daily storm total of 3.38 inches.
A public rain gauge measured a daily storm total rainfall of 2.02 inches.
A gauge measured a daily storm total of 2.53 inches.
A public rain gauge measured a daily rainfall total of 2.57 inches.
A daily storm total rainfall of 2.34 inches was measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826766, 826767, 826777, 826778, 826784, 826785, 826779, 826761, 826763, 826762, 826765, 826764, 826768, 826769, 826770, 826771, 826772, 826773, 826774, 826775, 826776.